Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 30, 2006, 6:31 AM CST for Rankin County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2006, 6:31 AM CST (12:31 UTC)
- Expired
- Jan 30, 2006, 7:15 AM CST
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 16 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 6:37 AM CST | HAIL 0.5 | Star, MS | DIME SIZED HAIL REPORTED BY PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 301231 SVRJAN MSC121-301315- /O.NEW.KJAN.SV.W.0008.060130T1231Z-060130T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 631 AM CST MON JAN 30 2006 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 715 AM CST * AT 631 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR STAR...OR ABOUT 12 MILES SOUTHEAST OF RICHLAND...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PUCKETT BY 650 AM CST IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3215 9021 3206 9023 3206 8973 3229 8974 $$ CME
1 follow-up statement
000 WWUS54 KJAN 301243 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 643 AM CST MON JAN 30 2006 MSC121-301315- /O.CON.KJAN.SV.W.0008.000000T0000Z-060130T1315Z/ RANKIN MS- 643 AM CST MON JAN 30 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST FOR RANKIN COUNTY... AT 638 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND THIS STORM WAS LOCATED NEAR STAR...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PUCKETT BY 650 AM CST IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3218 9008 3206 9018 3206 8973 3229 8974 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:19 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 30, 6:19 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 619 AM CST MON JAN 30 2006 .DISCUSSION... DID A QUICK UPDATE TO ADD THUNDER TO THE ZONES. INSTABILITY WAS WEAK JUST SOUTH OF THE CWA...WHERE DEWPOINTS WERE IN THE LOWER 60S. SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN AREA WITH THE BETTER MOISTURE. MODELS WERE SHOWING GOOD MID LEVEL LAPSE RATES OVER THE AREA AROUND 8 C/KM. EXPECTED MOISTURE TO BE THE LIMITING FACTOR...BUT FORCING ALONG AND AHEAD OF THE BOUNDARY WERE CLEARLY STRONG ENOUGH TO DEVELOP A FEW STORMS. STORM OVER CLAIBORNE COUNTY WAS MOVING FAIRLY QUICKLY...BUT SEEMS TO BE SLOWING...WILL HAVE TO MONITOR THE AREA FOR HEAVY RAIN. EXPECT STORMS TO REMAIN ISOLATED AND NOT LOOKING FOR SEVERE AT THIS POINT...BUT FZLVL WAS AROUND 8KFT THIS MORNING...SO WITH GOOD LAPSE RATES COULD SEE SOME HAIL. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 33 60 36 / 15 1 0 8 MERIDIAN 60 32 60 34 / 19 3 0 7 VICKSBURG 61 35 60 40 / 13 0 0 8 HATTIESBURG 67 34 61 37 / 21 3 0 8 NATCHEZ 63 37 61 41 / 15 1 1 8 GREENVILLE 58 33 59 38 / 12 0 0 9 GREENWOOD 58 31 58 37 / 12 0 0 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/99
Hazardous weather outlook, Jan 30, 5:18 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0518 AM CST MON JAN 30 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311118- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0518 AM CST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 6:10 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.